Alert archive / Washington / Small Craft Advisories in 2009

Small Craft Advisory 252, NWS Seattle, WA

March 19, 2009

NWS Seattle, WA issued this small craft advisory at Mar 19, 2009, 8:32 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2009, 8:32 PM PDT (03:32 UTC)
Expired
Mar 20, 2009, 5:03 PM PDT
In force
21 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WHUS76 KSEW 200332
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
832 PM PDT THU MAR 19 2009

PZZ132-134-201045-
/O.NEW.KSEW.SC.Y.0252.090320T0332Z-090321T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
832 PM PDT THU MAR 19 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-201045-
/O.CON.KSEW.RB.Y.0015.000000T0000Z-090321T0000Z/
GRAYS HARBOR BAR-
832 PM PDT THU MAR 19 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM
PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-201045-
/O.CON.KSEW.SC.Y.0250.000000T0000Z-090321T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
832 PM PDT THU MAR 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-201045-
/O.CON.KSEW.SC.Y.0251.000000T0000Z-090321T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
832 PM PDT THU MAR 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
188 
WHUS76 KSEW 200514
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1014 PM PDT THU MAR 19 2009

PZZ133-201300-
/O.EXA.KSEW.SC.Y.0250.000000T0000Z-090321T0000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1014 PM PDT THU MAR 19 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-201300-
/O.CON.KSEW.RB.Y.0015.000000T0000Z-090321T0000Z/
GRAYS HARBOR BAR-
1014 PM PDT THU MAR 19 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM
PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-170-173-176-201300-
/O.CON.KSEW.SC.Y.0250.000000T0000Z-090321T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
1014 PM PDT THU MAR 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-134-201300-
/O.CON.KSEW.SC.Y.0252.000000T0000Z-090321T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
1014 PM PDT THU MAR 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-201300-
/O.CON.KSEW.SC.Y.0251.000000T0000Z-090321T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1014 PM PDT THU MAR 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
519 
WHUS76 KSEW 200916
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
216 AM PDT FRI MAR 20 2009

PZZ131-135-201630-
/O.EXB.KSEW.SC.Y.0250.000000T0000Z-090321T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
PUGET SOUND AND HOOD CANAL-
216 AM PDT FRI MAR 20 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-201630-
/O.EXT.KSEW.RB.Y.0015.000000T0000Z-090321T0600Z/
GRAYS HARBOR BAR-
216 AM PDT FRI MAR 20 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 PM
PDT THIS EVENING...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
11 PM PDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ133-150-153-156-170-173-176-201630-
/O.EXT.KSEW.SC.Y.0250.000000T0000Z-090321T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
216 AM PDT FRI MAR 20 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-134-201630-
/O.EXT.KSEW.SC.Y.0252.000000T0000Z-090321T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
216 AM PDT FRI MAR 20 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-201630-
/O.EXT.KSEW.SC.Y.0251.000000T0000Z-090321T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
216 AM PDT FRI MAR 20 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
188 
WHUS76 KSEW 202158
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
258 PM PDT FRI MAR 20 2009

PZZ131-150-153-156-170-173-176-210600-
/O.UPG.KSEW.SC.Y.0250.000000T0000Z-090321T0600Z/
/O.NEW.KSEW.GL.W.0021.090320T2158Z-090321T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
258 PM PDT FRI MAR 20 2009

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-210600-
/O.UPG.KSEW.SC.Y.0252.000000T0000Z-090321T0600Z/
/O.NEW.KSEW.GL.W.0021.090320T2158Z-090321T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
258 PM PDT FRI MAR 20 2009

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-210600-
/O.UPG.KSEW.SC.Y.0251.000000T0000Z-090321T0600Z/
/O.NEW.KSEW.GL.W.0021.090320T2158Z-090321T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
258 PM PDT FRI MAR 20 2009

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-210600-
/O.EXT.KSEW.RB.Y.0015.000000T0000Z-090322T0000Z/
GRAYS HARBOR BAR-
258 PM PDT FRI MAR 20 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM
PDT SATURDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
5 PM PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ133-135-210600-
/O.CON.KSEW.SC.Y.0250.000000T0000Z-090321T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
258 PM PDT FRI MAR 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-210600-
/O.CON.KSEW.SC.Y.0252.000000T0000Z-090321T0600Z/
ADMIRALTY INLET-
258 PM PDT FRI MAR 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
031 
WHUS76 KSEW 210003
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
503 PM PDT FRI MAR 20 2009

PZZ134-210600-
/O.UPG.KSEW.SC.Y.0252.000000T0000Z-090321T0600Z/
/O.EXA.KSEW.GL.W.0021.000000T0000Z-090321T0600Z/
ADMIRALTY INLET-
503 PM PDT FRI MAR 20 2009

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130>132-150-153-156-170-173-176-210600-
/O.CON.KSEW.GL.W.0021.000000T0000Z-090321T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
503 PM PDT FRI MAR 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-210815-
/O.CON.KSEW.RB.Y.0015.000000T0000Z-090322T0000Z/
GRAYS HARBOR BAR-
503 PM PDT FRI MAR 20 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT SATURDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM
PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ133-135-210600-
/O.CON.KSEW.SC.Y.0250.000000T0000Z-090321T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
503 PM PDT FRI MAR 20 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 3:30 PM PDT, 5 hours 2 minutes earlier.

Area forecast discussion, Mar 19, 3:30 PM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PDT THU MAR 19 2009

.SYNOPSIS...SHOWERS WILL PERSIST ACROSS THE AREA TONIGHT WITH SNOW
IN THE MOUNTAINS. A FRONT WILL BRING MORE RAIN TO THE AREA FRIDAY.
AN UPPER LEVEL TROUGH OFFSHORE WILL MOVE SLOWLY INLAND THIS
WEEKEND...MAINTAINING A CHANCE OF SHOWERS OVER THE AREA. A WARM
FRONT WILL BRING RAIN TO THE AREA MONDAY WITH A SERIES OF SYSTEMS
MAINTAINING UNSETTLED WEATHER THROUGH MID WEEK.

&&

.SHORT TERM...SHOWERS HAVE DECREASED IN COVERAGE AS THE BULK OF DEEP
MOISTURE SHIFTS EWD. SATELLITE IMAGERY STILL SHOWS A LOT OF LOW
CLOUD OFF THE COAST WITH MODELS KEEPING SOME LIGHT QPF AROUND
TONIGHT SO EXPECT SHOWERS TO CONTINUE. THE NORTH CASCADES ARE THE
ONE SPOT PICKING UP SOME HIGHER QPF AMOUNTS TODAY WITH THE MODELS
SHOWING TOTALS UP TO AN INCH LIQUID AROUND MT BAKER BY LATER THIS
EVENING. PUT OUT A WINTER WEATHER ADVISORY THROUGH MIDNIGHT FOR THE
NORTH CASCADES TO COVER THIS AREA OF HIGHER SNOWFALL. SNOW LEVELS
ARE RUNNING AROUND 4500 FEET SOUTH AND 4000 FEET NORTH WITH ONLY A
COUPLE INCHES IN THE PASSES WHICH ARE NOT FAVORED BY THIS SLY FLOW
REGIME.

MODELS BRING MORE RAIN TO THE COAST FRIDAY MORNING AS THE NEXT FRONT
APPROACHES. RAIN WILL SPREAD INLAND DURING THE DAY WITH COLDER AIR
FILTERING IN DURING THE AFTERNOON. AGAIN...MOUNTAIN SLOPES FAVORED
BY S/SW FLOW WILL INITIALLY DO THE BEST PROBABLY WARRANTING A WINTER
WEATHER ADVISORY. WILL LET THE NEXT SHIFT DECIDE ON
EXPANDING/EXTENDING THE WINTER WEATHER ADVISORY FOR FRIDAY. THE GFS
CONTINUES TO BACK OFF ON THE POST FRONTAL FLOW INTO THE MOUNTAINS SO
THE PASSES MAY NOT RECEIVE ADVISORY AMOUNTS FROM THIS SYSTEM. SNOW
LEVELS FALL OFF TO AROUND 2000-3000 FEET BY FRIDAY EVENING BUT IT NO
LONGER LOOKS COLD ENOUGH FOR ANY MIXED PRECIP ACROSS THE LOWLANDS.

RAIN BECOMES SHOWERS FRIDAY NIGHT WITH THE GFS CONFINING MOST THE
QPF TO THE COAST/MOUNTAINS. HOWEVER...WITH MOIST SWLY FLOW IT WOULD
SEEM THERE IS SOME LOW THREAT OF RAIN JUST ABOUT ANYWHERE SO I WILL
LEAVE THE CHANCE POPS IN FOR THE LOWLANDS TOO.

THE NEXT TROUGH APPROACHING THE AREA SPLITS ON SATURDAY WITH THE
BULK OF ENERGY AND MOISTURE HEADING TO CA. MODELS HAVE MOSTLY BEEN
CONSISTENT WITH THIS IDEA. THE QUESTION REMAINS OF HOW MUCH NORTHERN
STREAM ENERGY MAKES IT ACROSS WA. THE GFS STILL KEEPS SPATS OF QPF
OVER PARTS OF WRN WA SATURDAY NIGHT AND SUNDAY. WITH RIDGING JUST
OFFSHORE SUNDAY AFTERNOON...IT IS POSSIBLE WE COULD START TO SEE
SOME SUN BREAKS WITH PRECIP ENDING ACROSS THE AREA. UNFORTUNATELY
THE ECMWF CONTINUES TO MAKE FORECAST LIFE DIFFICULT AS IT HAS
GENERALLY UNDERPERFORMED AGAINST THE GFS THE PAST WEEK OR MORE. BUT
THE CLOSED UPPER LOW AND GENEROUS QPF SHOWN ON SUNDAY ALSO CANT BE
COMPLETELY DISCOUNTED. WILL LEAVE CHANCE POPS IN THROUGH THE DAY.

.LONG TERM...MODELS ARE HINTING AT A POSSIBLE DRY PERIOD SUNDAY
NIGHT BUT MODELS DO NOT ALL AGREE ON THIS SCENARIO. EVEN WITH
SOME UPPER RIDGING THE ECMWF KEEPS SOME VERY LIGHT QPF AROUND. WILL
WAIT FOR A COUPLE MORE MODEL RUNS BEFORE GOING OUT ON A LIMB AND
FORECASTING A DRY PERIOD. LONG RANGE MODELS DO BRING A WARM FRONT
INTO THE AREA ON MONDAY SO ANOTHER ROUND OF RAIN IS LOOKING MORE
PROBABLE. THEREAFTER...BOTH THE GFS/ECMWF BRING A SERIES OF SYSTEMS
ACROSS THE AREA THROUGH AT LEAST MID WEEK. SOME MODEL RUNS HAVE
HINTED AT DRIER CONDITIONS BY WEDNESDAY OR THURSDAY BUT THIS REMAINS
TO BE SEEN. WILL STICK TO CLIMO CHANCE OF RAIN FOR NOW.  MERCER

&&

.AVIATION...CEILINGS GENERALLY IN THE 1-3K FT RANGE WITH ONLY SLIGHT
IMPROVEMENT EXPECTED AFTER SUNSET. LIGHT RAIN WILL CHANGE TO
SCATTERED SHOWERS BUT CEILINGS WILL REMAIN MVFR WITH OCCASIONAL
FORAYS INTO IFR OVERNIGHT. NEXT FRONT IS DUE FRIDAY MORNING WITH
MORE RAIN AND SOME WIND.

KSEA...THE PREVAILING CONDITIONS SHOULD BE CEILINGS AROUND 2K FT...
CURRENT IFR CEILINGS NOTWITHSTANDING. WINDS WILL BE SOUTHERLY 5-8 KT
THROUGH THE NIGHT...THEN START TO INCREASE TO 8-12 KT AFTER 12Z.
AFTER 20Z OR SO THERE WILL BE A PUSH OF SOUTHWEST WINDS FOR SEVERAL
HOURS...12-22 KT SOUNDS ABOUT RIGHT. CHB

&&

.MARINE...CURRENT DISINTEGRATING FRONT HAD ENOUGH PUNCH TO BRING LOW
END SMALL CRAFT ADVISORY WINDS TO MOST WATERS. THE INLAND WATERS
ADVISORIES WILL COME DOWN EARLY THIS EVENING BUT THE ONES ON THE
COAST WILL CONTINUE AS THE NEXT SYSTEM IS BEARING DOWN. THIS NEXT
SYSTEM LOOKS A BIT STRONGER AND HAVE INDICATED SMALL CRAFT ADVISORY
WINDS MOST WATERS FRIDAY. THIS INCLUDES A WESTERLY PUSH IN THE
AFTERNOON IN THE STRAIT AND SOUTHWEST WINDS IN PUGET SOUND AND HOOD
CANAL.

GFS MODEL INDICATES A LULL SATURDAY WITH LIGHT OFFSHORE FLOW BETWEEN
SYSTEMS. THEN A SERIES OF WEAK SYSTEMS MOVES IN...ABOUT ONE PER DAY
SUNDAY THROUGH TUESDAY. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
PZ...SMALL CRAFT ADVISORY COAST...ENTRANCES...ADMIRALTY INLET...
PUGET SOUND AND HOOD CANAL.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:24 AM PDTWinter Weather AdvisorySEW17 hr
Mar 20, 2:58 PM PDTGale WarningSEW6 hr

Nearby

Small Craft Advisories in Washington, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.